Pennsylvania, 2014

Hail and Damaging Winds in Pennsylvania, July 3, 2014

July 3, 2014 · NWS CTP · 21 events in 14 counties and zones

A trough over the Great Lakes/Ohio Valley progressed slowly east across the Mid-Atlantic and New England states during the afternoon and evening hours. Meanwhile at lower levels, a secondary cold frontal surge crossed the central Appalachians triggering another round of diurnal storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A trough over the Great Lakes/Ohio Valley progressed slowly east across the Mid-Atlantic and New England states during the afternoon and evening hours. Meanwhile at lower levels, a secondary cold frontal surge crossed the central Appalachians triggering another round of diurnal storms. Strong heating of a very moist, high PW airmass along with moderate deep shear and sufficient large scale forcing promoted organized thunderstorm clusters/bands which produced numerous reports of damaging winds and isolated, marginally severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 3, 9:22 AM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 3, 9:22 AM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1022 AM EDT THU JUL 3 2014

.SYNOPSIS...

A SLOW MOVING COLD FRONT WILL INTERACT WITH A PLUME OF DEEP
MOISTURE TO THE NORTH OF HURRICANE ARTHUR TO FUEL THE DEVELOPMENT
OF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT.
HIGH PRESSURE ACCOMPANIED BY COOLER AND LESS HUMID CONDITIONS
WILL BRING A VERY COMFORTABLE AND DRY 4TH OF JULY HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

MUCH OF THE CWA IS QUIET AS OF MID MORNING...WITH THE EXCEPTION
BEING THE FAR NW WHERE AN AREA OF SHOWERS IS MOVING ACROSS.

THE BROAD SLOW-MOVING COLD FRONT IS HARD TO FIND...BUT THE MESO-
ANAL SUGGESTS IT IS OVER WESTERN PA. THIS WILL ACT TO ENHANCE LOW
LEVEL CONVERGENCE AND EVENTUAL CONVECTIVE DEVELOPMENT LATER THIS
MORNING AND AFTERNOON. BIGGEST ISSUE IS WHERE THIS BOUNDARY WILL
SET UP AS THE MOISTURE FROM ARTHUR STREAMS NEWD UP THE EASTERN
SEABOARD.

FROM EARLIER...

THE WESTERN EDGE OF SPC/S SLIGHT RISK AREA EXTENDS FROM AROUND
WELLSBORO...SSW TO RENOVO...STATE COLLEGE ALTOONA AND BEDFORD.

A PLUME OF ANOMALOUSLY HIGH PWAT AIR OF 1.5 TO 2 INCHES WILL
PREVAIL TODAY INTO THIS EVENING ACROSS THE EASTERN HALF OF THE
CWA. THE ADDED THREAT TO TODAY/S STORMS WILL BE AN ENHANCED
POTENTIAL FOR FLASH FLOODING FROM NEWD MOVING/TRAINING TSRA...AS
INCREASING DEEP LAYERED IS GENERATED/MOVES EAST BENEATH THE RIGHT
ENTRANCE REGION OF A STRONG SSWRLY UPPER LEVEL JET /STRETCHED FROM
THE OHIO VALLEY TO SERN CANADA/. LOCALIZED RAINFALL OF UP TO 2
INCHES IN LESS THAN AN HOUR COULD EASILY OCCUR ACROSS PARTS OF
CENTRAL AND EASTERN PENN...ALTHOUGH BASIN AVERAGE AMOUNTS WILL BE
OBVIOUSLY MUCH LOWER AND GENERALLY BETWEEN 4 AND 8 TENTHS OF AN
INCH BY DUSK.

A FLASH FLOOD WATCH HAS BEE POSTED FOR THE EASTERN HALF OF OUR CWA
BEGINNING AT 17Z TODAY...AND CONTINUING UNTIL 01Z FOR MUCH OF THE
REGION /EXCEPT FOR THE FAR SE WHERE THE WATCH EXPIRES AT 04Z
FRIDAY.

03/03Z SREF PROB OF CAPE EXCEEDING 1000 J/KG IS BASICALLY A GIVEN
TODAY ACROSS THE EASTERN HALF OF THE STATE...WHILE THE PROB OF
CAPE EXCEEDING 2000 J/KG IS BETWEEN 30-50 PERCENT NEAR AND TO THE
EAST OF THE SUSQ VALLEY. 0-1 KM SWRLY BULK SHEAR OF 20 KTS...AND
0-1 KM EHI OF 1 M2/S2 OR GREATER IS LOCATED OVER AND TO THE EAST
OF THE SUSQ MAINSTEM THIS AFTERNOON AND EARLY THIS EVENING...AND
THAT/S THE MOST LIKELY PLACE THAT WE/LL SEE THE THREAT FOR SVR
TSRA /SIMILAR TO WHERE THE STRONGEST STORMS OCCURRED YESTERDAY/.

HIGH TEMPS THIS AFTERNOON WILL VARY FROM THE MUCH MORE COMFORTABLE
MID 70S ACROSS THE NW MTNS...TO THE MID AND UPPER 80S ACROSS THE
SOUTHERN AND EASTERN VALLEYS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
IMPROVING CONDITIONS WILL DEVELOP FOR LATER TODAY /ACROSS THE
WEST/...AND LATE TONIGHT IN THE FAR EAST THU INTO FRIDAY AS THE
FRONT EDGES EAST OF THE CWA. HOWEVER...SOME SOME SHOWERS SHOULD
LINGER ACROSS THE FAR EAST AFTER MIDNIGHT TONIGHT.

COOLER AIR MOVING INTO THE REGION TONIGHT ON A 4-8 KT WNWRLY
BREEZE SHOULD BE ACCOMPANIED BY A FAIR AMOUNT OF CLOUDS...SO FOG
SHOULD BE ON THE PATCHY LIGHT SIDE IN MOST PLACES.

LOW TEMPS TONIGHT WILL RANGE FROM THE LOWER 50S ACROSS THE NW
MTNS...TO MID AND UPPER 60S ACROSS THE CENTRAL AND LOWER SUSQ
VALLEY.

INDEPENDENCE DAY SHOULD SHINE IN ALL OF IT/S GLORY THANKS TO A
LARGE AREA OF HIGH PRESSURE BUILDING IN AND PROVIDING INCREASING
SUNSHINE BUT DECREASING /AND VERY REFRESHING/ DEWPOINTS IN THE
40S NW AND 50S ACROSS THE SE.

AFTERNOON HIGH TEMPS WILL BE IN THE LOWER TO MID 70S ACROSS THE
NORTHERN AND WESTERN MTNS...AND UPPER 70S IN THE SE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WILL HAVE TO MONITOR THE AMOUNT OF CLDS FOR FRIDAY NIGHT INTO
SAT...GETTING CONCERN ABOUT HOW MUCH COOL AIR IS ADVECTED SE
ACROSS THE LAKES.

EXPECT A NICE DAY ON SUNDAY.

WENT WITH LOW CHC POPS ACROSS THE NORTH ON MONDAY...THEN ALL
AREAS FOR TUE INTO WED...AS EC AND OTHER MODELS HINT AT A
WEAK FRONT DROPPING SOUTHWARD.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...

TERMINALS ARE VFR AS OF MID MORNING.

HUMID AIR REMAINS IN PLACE OVER THE AREA DAY WITH POTENTIAL
REDUCTIONS DUE TO ANOTHER ROUND OF THUNDERSTORMS EXPECTED THIS
AFTERNOON AND EVENING. DUE TO THE VARIABILITY OF THE TIMING...HAVE
LEFT THE MENTION OF THUNDER OUT OF THE TERMINALS FOR NOW.  ANY
SITE THAT RECEIVES PRECIPITATION THIS AFTERNOON OR EARLY EVENING
WILL HAVE AN ELEVATED CHANCE FOR LOW CLOUDS/PATCHY FOG TONIGHT
INTO FRIDAY MORNING.

OVERALL LOOK FOR IMPROVING CONDS TONIGHT WITH PREDOMINATELY VFR
FLYING FRI INTO THE WEEKEND.

OUTLOOK...

FRI-EARLY SUN...VFR.

LATE SUN-MON...CHANCE REDUCTIONS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR PAZ028-036-
037-041-042-046-049>053-056-063-064.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ057>059-065-066.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT/MARTIN
LONG TERM...LAMBERT/MARTIN
AVIATION...LA CORTE/CERU
Hazardous weather outlook, Jul 3, 2:39 AM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
339 AM EDT THU JUL 3 2014

PAZ004-005-010-040745-
WARREN-MCKEAN-ELK-
339 AM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-011-012-017>019-024>027-033>035-045-040745-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-
FULTON-SOUTHERN CLINTON-
339 AM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR
DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY
SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT
RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM
BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO.
SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND
HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ028-036-037-041-042-046-049>053-056-063-064-040745-
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
339 AM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING
WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ057>059-065-066-040745-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
339 AM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING
WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Special weather statement, Jul 3, 11:03 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 PM EDT THU JUL 3 2014

PAZ017-024-031645-
CLEARFIELD PA-CAMBRIA PA-
1203 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CAMBRIA AND SOUTHERN
CLEARFIELD COUNTIES...

AT 1202 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COMMODORE...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CHERRY TREE AND NORTHERN CAMBRIA AROUND 1220 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RAMEY...IRVONA...GLEN
HOPE...NEW WASHINGTON...WESTOVER...MAHAFFEY...BURNSIDE...LUMBER
CITY...COALPORT AND CHERRY TREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4072 7881 4072 7880 4088 7881 4101 7846
      4078 7834 4077 7835 4075 7838 4063 7885
TIME...MOT...LOC 1602Z 248DEG 28KT 4072 7895

STEINBUGL

The radar

The State College radar (KCCX), 61 km away, was scanning. The volume nearest the first event began at 16:17 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Clearfield

When
July 3, 11:20 AM EST
Where
Clearfield County, Mahaffey Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.880, -78.730

Thunderstorm winds estimated near 60 mph knocked down trees in Mahaffey.

Thunderstorm Wind, Clearfield

When
July 3, 11:59 AM EST
Where
Clearfield County, 2.6 mi SW of Faunce
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.890, -78.460

Thunderstorm winds estimated near 60 mph knocked down trees in Kellytown.

Thunderstorm Wind, Blair

When
July 3, 12:55 PM EST
Where
Blair County, 0.69 mi N of (Aoo)blair Co Arpt A
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.310, -78.320

Thunderstorm winds estimated near 60 mph knocked down large tree limbs and wires in Martinsburg.

Thunderstorm Wind, Huntingdon

When
July 3, 1:15 PM EST
Where
Huntingdon County, 0.52 mi W of Spruce Rock
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.620, -78.140

Thunderstorm winds estimated near 60 mph knocked down trees near Spruce Creek.

Thunderstorm Wind, Huntingdon

When
July 3, 1:25 PM EST
Where
Huntingdon County, 1.26 mi WNW of Mapleton
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
40.390, -77.940

Thunderstorm winds estimated near 60 mph knocked down trees near Mapleton.

Thunderstorm Wind, Huntingdon

When
July 3, 1:28 PM EST
Where
Huntingdon County, 0.87 mi NW of Mill Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
40.440, -77.930

Thunderstorm winds estimated near 60 mph knocked down trees in Mill Creek.

Thunderstorm Wind, Clinton

When
July 3, 1:40 PM EST
Where
Clinton County, Lock Haven
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.130, -77.430

Thunderstorm winds estimated near 60 mph knocked down trees in Lock Haven.

Thunderstorm Wind, Lycoming

When
July 3, 2:21 PM EST
Where
Lycoming County, 0.52 mi S of (Ipt)williamsport Ar
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
41.243, -76.918

The Williamsport Regional Airport ASOS measured a peak thunderstorm wind gust of 66 mph.

Thunderstorm Wind, Lycoming

When
July 3, 2:22 PM EST
Where
Lycoming County, 0.86 mi NE of Newberry
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.240, -77.020

Thunderstorm winds estimated near 60 mph knocked down trees around Williamsport.

Thunderstorm Wind, Juniata

When
July 3, 2:30 PM EST
Where
Juniata County, 0.87 mi W of Mifflintown
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
40.570, -77.397

Thunderstorm winds estimated near 60 mph knocked down trees in Mifflintown.

Thunderstorm Wind, Schuylkill

When
July 3, 2:30 PM EST
Where
Schuylkill County, 1 mi N of Keffers
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.635, -76.470

Thunderstorm winds estimated near 60 mph knocked down trees and wires near Keffers. A roof was also blown off a commercial building in Hegins Township.

Thunderstorm Wind, Lycoming

When
July 3, 2:43 PM EST
Where
Lycoming County, Montoursville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.250, -76.930

Thunderstorm winds estimated near 60 mph knocked down trees in Montoursville.

Hail, Northumberland

When
July 3, 2:48 PM EST
Where
Northumberland County, 0.52 mi E of Atlas
Measured
1.25 in hail
Reported by
911 Call Center
Coordinates
40.800, -76.410

Half-dollar size hail (1.25 inch diameter) was reported in Mount Carmel.

Thunderstorm Wind, Columbia

When
July 3, 2:51 PM EST
Where
Columbia County, 0.87 mi SW of Slabtown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.890, -76.410

Thunderstorm winds estimated near 60 mph knocked down trees in several locations across the southern part of the county.

Thunderstorm Wind, Perry

When
July 3, 2:51 PM EST
Where
Perry County, 1.05 mi E of Millerstown
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
40.550, -77.150

Thunderstorm winds estimated near 60 mph knocked down trees in Millerstown.

Thunderstorm Wind, Snyder

When
July 3, 2:51 PM EST
Where
Snyder County, Beavertown
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Social Media
Coordinates
40.750, -77.170

Thunderstorm winds estimated near 60 mph knocked down trees in Beavertown.

Thunderstorm Wind, Sullivan

When
July 3, 3:00 PM EST
Where
Sullivan County, 1.04 mi W of Muncy Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
41.350, -76.600

Thunderstorm winds estimated near 60 mph knocked down trees in Muncy Valley.

Thunderstorm Wind, Sullivan

When
July 3, 3:15 PM EST
Where
Sullivan County, Mildred
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
41.480, -76.380

Thunderstorm winds estimated near 60 mph knocked down trees in Mildred.

Thunderstorm Wind, Montour

When
July 3, 3:30 PM EST
Where
Montour County, 0.87 mi SW of Danville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.960, -76.610

Thunderstorm winds estimated near 60 mph knocked down trees in Danville.

Thunderstorm Wind, Schuylkill

When
July 3, 4:30 PM EST
Where
Schuylkill County, Frackville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.780, -76.230

Thunderstorm winds estimated near 60 mph knocked down trees in Butler and Mahanoy Townships near Frackville.

Thunderstorm Wind, York

When
July 3, 4:45 PM EST
Where
York County, 0.53 mi W of Airville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
39.830, -76.410

Thunderstorm winds estimated near 60 mph knocked down trees in Lower Chanceford and Peach Bottom Townships. Widespread power outages were reported in both townships.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521045, 521046, 521047, 521048, 521049, 521051, 521052, 521053, 521054, 521056, 521057, 521058, 521059, 521060, 521061, 521062, 521063, 521064, 521065, 521066, 521067.